Jump to content

Updosed, will be back in medical treatment next week


[sp...]

Recommended Posts

So, I've been tapering directly off phenazepam for several months. I thought I was kinda-stable at 1.0mg/day (10mg diaz equivilent), though I was experiencing unusually annoying tinnitus at that level. I slashed down, finally hitting 0.35mg a little over a week ago, was in hell, and tried to hold there.

 

Tinnitus was a constant, constant nagging worry. I've had the condition on and off for 10 years but rarely think about it; the w/d seems to make the volume a lot louder, a lot more bilateral (usually it's a left-ear problem), and also makes me fixate on it to the exclusion of all else.

 

So, in anxiety hell for the past couple weeks, I made an appointment with a psychiatrist tomorrow and have updosed back to ~1mg/day for the moment to try to be "kinda stable" again before attempting a valium c/o and taper. I was able to get off a 4 year Klonopin habit in ~2006 with a valium c/o and long taper (wish to the world I had stayed off! but that's water under the bridge).

 

After the updose, the tinnitus is still apparant, but it's almost completely unilateral, and while it's somewhat distracted I'm not as fixed on it, and I'm also not a sweaty anxious mess on the floor crying begging for anything to make me feel better.

 

If I can do a valium c/o under medical supervision and then start tapering, I'd really like to try to get off, be off everything, and this time stay off everything. However I need to find a way to do it that doesn't result in terrible fear and tinnitus. Given the choice there, I'd probably risk staying on benzos for a long time, rather than deal with what I've been through over the past couple weeks.

 

Really hope the T dies down even more given a few more days -- all I can do is wait and see. I do have some slight hearing damage, and my TMJ on the left side is sort of messed up, so it's entirely possible that benzos are merely exacerbating my existing tinnitus rather than creating it.

 

Thanks for listening to me rant.

Link to comment
Share on other sites

I have Meniere's disease and TMJ.  THIS is nothing like the ringing I get with both of those disorders.  I wake up to a high pitched chirping that almost hurts and it never goes away.  Yes...I think w/d intensifies existing conditions.  I have severe hearing loss from MD and it amazing how LOUD this is considering I cannot hear the door bell ring.

 

Donna

Link to comment
Share on other sites

I was a little worried that I might have meneire's, glad to know it's a very different sound. In my experience, my general tension tinnitus is a very high pitched sound, it's just not as loud or actually painful.

 

I can't tell if the tinnitus has actually gotten better from the updose or not, but I'm clearly less worried about it, which is making life livable. Also don't have the actual pain along with it, and it's most unilateral again.

 

For me I think the tinnitus exacerbation from withdrawal is two-fold: 1) less GABA = more glutamate signaling in ear canal = louder noise

2) less GABA = more muscle tension = more teeth grinding = more tinnitus.

 

Really hope staying at a higher dose for a bit while I figure out how I'm gonna get off reduces the volume further. I am unlikely to proceed with dose reduction if I can't get the T under control, because if it's not under control the benzo is the only thing that keeps it from destroying my quality of life.

Link to comment
Share on other sites

×
×
  • Create New...